Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 16, 2007, 8:29 AM EDT for Taylor County, West Virginia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 8:29 AM EDT (12:29 UTC)
- Expired
- Aug 16, 2007, 8:48 AM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 161229
SVRRLX
WVC091-161300-
/O.NEW.KRLX.SV.W.0155.070816T1229Z-070816T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
829 AM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 900 AM EDT
* AT 825 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF GRAFTON...AND
MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 835 AM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3941 7990 3930 7989 3929 7992 3930 7995
3925 8000 3924 8005 3928 8020 3940 8021
3941 8010 3939 8007 3943 8000
TIME...MOT...LOC 1229Z 285DEG 42KT 3936 8009
$$
191 follow-up statement
000
WWUS51 KRLX 161248
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 AM EDT THU AUG 16 2007
WVC091-161258-
/O.CAN.KRLX.SV.W.0155.000000T0000Z-070816T1300Z/
TAYLOR WV-
848 AM EDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3941 7990 3930 7989 3929 7992 3930 7995
3925 8000 3924 8005 3928 8020 3940 8021
3941 8010 3939 8007 3943 8000
TIME...MOT...LOC 1248Z 285DEG 42KT 3929 7982
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:48 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 16, 6:48 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 648 AM EDT THU AUG 16 2007 .SYNOPSIS... HOT TODAY WITH SHOWERS AND THUNDERSTORMS FROM A COMBINATION OF SURFACE AND UPPER AIR FEATURES. HIGH PRESSURE AND COOLER WEATHER BY THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LARGE MCS CURRENTLY TRAVERSING NORTHERN OHIO...POSING FORECAST CHALLENGE NUMBER ONE...DETERMINING IF THERE WILL BE ENOUGH GROWTH ON THE SOUTHERN POTION OF THIS FEATURE TO CLIP THE CWA...AND WHEN. CURRENT RADAR IMAGERY INDICATING TWO LINES OF CONVECTION WORTH NOTING AT THIS POINT. THE FIRST IS JUST NORTH OF PERRY AND MORGAN COUNTIES IN OHIO AND WILL BE FIRMLY EMBEDDED INTO PBZ CWA BY THE ISSUANCE OF THIS PRODUCT. THE SECOND LINE IS TRACKING ACROSS THE NORTHERN PORTION OF ILN CWA. IR SATELLITE CURRENTLY SHOWING COOLING CLOUD TOPS EAST OF THIS LINE AND THE POSSIBLE ARRIVAL OF CONVECTION WITHIN THE NEXT FEW HOURS IN THE NORTHWEST ZONES. WRF NMM HAS DOES A DECENT JOB IN INITIALIZING THIS MCS IN NORTHERN OHIO...SO AM LEANING HEAVILY ON THIS MODEL...ALONG WITH THE NAM...TO PIN POINT THE DEVELOPMENT OF CONVECTION OVER THE FIRST PERIOD IN THE FORECAST. HOWEVER...OUTFLOW BOUNDARY INDICATED BY ILN RADAR MAY RESULT IN CONVECTION NOT PICKED UP BY THE HIGH RESOLUTION MODEL. THIS MCS SHOULD BE OUT OF THE PICTURE BY 18Z...WHEN FRONTOGENESIS TAKES OVER IN THE WESTERN ZONES AND WILL SINK SOUTHEASTWARD THROUGH THE REMAINDER OF THURSDAY WHILE TRIGGERING MORE THUNDERSTORM ACTIVITY. THIS ALSO MATCHES UP WELL WITH A THETA E RIDGE AXIS MOVING THROUGH THE CWA. BY 00Z...ONLY POPS REMAINING WILL BE IN THE EXTREME SOUTHERN AND EASTERN ZONES. POSSIBILITY OF SEVERE EXISTS THROUGHOUT THE DAY WITH PLENTIFUL CAPE AND DECENT SHEAR/STORM ORGANIZATION. CHALLENGE NUMBER TWO COMES WITH THE TEMPERATURE FORECAST. 850HPA TEMPERATURES ARE HIGH...OVER 23C IN THE WESTERN ZONES. GUIDANCE VALUES PUTTING MOST LOCATIONS NEAR 100F IN THE LOWLANDS...AND EVEN PLACES LIKE EKN AND BKW OVER 90F. CLOUD COVER SHOULD BE PLENTIFUL TODAY WITH THE AFOREMENTIONED FEATURES MOVING THROUGH...AND RAINFALL COULD PLAY HAVOC WITH THE GUIDANCE WHICH ARE IN GOOD AGREEMENT WITH EACH OTHER. IN AREAS WITH HIGHER POPS TODAY...MAINLY ACROSS THE NORTH...DROPPED THE HIGHS SIGNIFICANTLY IN ANTICIPATION OF HEATING BEING KEPT IN CHECK BY A MOISTENED SURFACE. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FRONTAL BOUNDARY STALLS TO THE SOUTH...WITH AN AREA OF HIGH PRESSURE BUILDING IN FROM THE WEST. FORECAST AREA WILL SEE AN INFLUX OF COOLER AND DRIER AIR ON NORTHWESTERLY FLOW UP THROUGH THE MID LEVELS OF THE ATMOSPHERE. THUS...THE ATMOSPHERIC COLUMN WILL BE DRYING CONSIDERABLY DURING THIS TIME FRAME. THIS WILL DIMINISH OUR POP CHANCES TO START THE WEEKEND. IN ADDITION...TEMPS WILL SEE ABOUT A 5 DEGREE DROP FRIDAY...AND ANOTHER 5 DEGREE DROP ONCE AGAIN SATURDAY...AS 850H TEMPS COOL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... FOLLOWED HPC TEMP AND POP GUIDANCE GUIDANCE PRETTY CLOSELY THROUGHOUT THE PERIOD WITH WEAKENING FRONTAL BOUNDARY WASHING ITSELF OUT AS IT MEANDERS BACK NORTHWARD. AS FAR AS ATMOSPHERE TRIGGERS GO..THERE WAS NOT MUCH TO PIN THE FORECAST ON THUS...CARRIED A GENERAL BLEND OF CHANCE TO SLIGHT CHANCE POPS. BEST CHANCES WILL BE EARLY IN THE PERIOD SUNDAY...AS THE FRONTAL BOUNDARY TRACKS NORTHWARD. AS BAROCLINIC ZONE WEAKENS...IT WILL HAVE LESS OF AN INFLUENCE IN TRIGGERING SHOWERS...THUS SLOWLY DIMINISHING POPS WILL BE THE RULE. HPC TEMPS LOOKED GOOD FOR THE SITUATION. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... 00Z THURSDAY THROUGH 00Z FRIDAY... LAST OF THE TSRA ASSOCIATED WITH LAST NIGHT/S MCS IS PASSING ACROSS THE NORTHERN TIER AND SHOULD BE CLEAR BY 14Z. CB EXPECTED TODAY IN THE UNSTABLE AIRMASS AND VARIOUS TRIGGERS MOVING THROUGH...BUT TSRA SHOULD ONLY BE SCATTERED IN NATURE...AND A FEW MAY BE SEVERE. AREAS THAT SEE RAIN TODAY WILL MOST LIKELY DROP TO IFR TONIGHT...MAINLY THE NORTHERN TAF SITES. HZ IS POSSIBLE THIS AFTENOON AT CRW AND BKW IN THE HEAT. AVIATION OUTLOOK...12Z FRI - MON...TSRA POSSIBLE LATE SUNDAY OR MONDAY. IFR FG POSSIBLE AT EKN OVERNIGHTS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...26 SHORT TERM...KMC LONG TERM...KMC AVIATION...26
Hazardous weather outlook, Aug 16, 4:36 AM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 436 AM EDT THU AUG 16 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-170845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 436 AM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE AREA TODAY THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 16, 4:13 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 413 AM EDT THU AUG 16 2007 OHZ066-160915- PERRY OH- 413 AM EDT THU AUG 16 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 413 AM EDT...A STRONG THUNDERSTORM WAS 15 MILES WEST OF SOMERSET...OR ABOUT OVER LANCASTER...MOVING EAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... THORNVILLE...SHAWNEE...RENDVILLE...PERRY STATE FOREST...NEW LEXINGTON AND JUNCTION CITY. WIND GUSTS TO 55 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Aug 16, 5:55 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 555 AM EDT THU AUG 16 2007 OHZ066-161045- PERRY OH- 555 AM EDT THU AUG 16 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 555 AM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF SOMERSET...OR ABOUT 9 MILES SOUTH OF HEATH...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... THORNVILLE...RENDVILLE...PERRY STATE FOREST...NEW LEXINGTON... JUNCTION CITY AND GLENFORD. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 26 min |
| Aug 16, 5:50 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 25 min |
| Aug 16, 6:12 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Aug 16, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 29 min |
| Aug 16, 7:22 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane | 23 min |
| Aug 16, 7:36 PM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.